Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 232, NWS Jackson, MS

April 29, 2017Morehouse Parish, Louisiana; Ashley County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Apr 29, 2017, 4:05 PM CDT for Morehouse Parish, Louisiana; Ashley County, Arkansas. It was in force for 85 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2017, 4:05 PM CDT (21:05 UTC)
Expired
Apr 29, 2017, 5:30 PM CDT
In force
85 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Ashley County, AR, Morehouse Parish, LA

The radar

The Shreveport radar (KSHV), 189 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 4:35 PM CDTTSTM WND DMGCrossett, ARMULTIPLE TREES DOWN WITHIN THE CROSSETT CITY LIMITS.
Apr 29, 4:36 PM CDTTSTM WND DMGHamburg, ARTREES WERE BLOWN DOWN IN HAMBURG, INCLUDING ONE TREE BLOWN DOWN ON A HOUSE ALONG MAIN STREET.
Apr 29, 4:36 PM CDTTSTM WND DMGNorth Crossett, ARTREES WERE BLOWN DOWN IN NORTH CROSSETT.
Apr 29, 4:41 PM CDTTSTM WND GST 46Fountain Hill, AR46MPH WIND GUST AT THE FOUNTAIN HILL MESONET SITE.
Apr 29, 4:45 PM CDTTSTM WND DMGWilmot, ARA FEW TREES DOWN IN WILMOT.
Apr 29, 5:17 PM CDTTSTM WND DMGPortland, ARPOWER LINES BLOWN DOWN IN PORTLAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1913 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1913 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

170 
WUUS54 KJAN 292105
SVRJAN
ARC003-LAC067-292230-
/O.NEW.KJAN.SV.W.0232.170429T2105Z-170429T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
405 PM CDT SAT APR 29 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Ashley County in southeastern Arkansas...
  Morehouse Parish in northeastern Louisiana...

* Until 530 PM CDT

* At 404 PM CDT, severe thunderstorms were located along a line
  extending from 8 miles southwest of Huttig to near Sterlington to
  near Brownsville-Bawcom, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Severe thunderstorms will be near,
  Bastrop around 420 PM CDT. 
  Crossett, West Crossett and Beekman around 435 PM CDT. 
  North Crossett and Galion around 440 PM CDT. 
  Old Milo, Jones and Berlin around 450 PM CDT. 
  Hamburg and Fountain Hill around 455 PM CDT. 
  Wilmot around 500 PM CDT. 
  Parkdale around 510 PM CDT. 
  Portland around 515 PM CDT. 

Other locations impacted by these severe thunderstorms include
Bonita, Collinston, Mer Rouge and Oak Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3315 9211 3320 9214 3331 9198 3340 9199
      3339 9146 3297 9144 3285 9157 3262 9166
      3261 9172 3256 9174 3257 9181 3252 9184
      3253 9190 3266 9191 3271 9197 3271 9204
      3269 9205 3271 9206 3301 9207 3309 9214
TIME...MOT...LOC 2104Z 229DEG 36KT 3297 9230 3271 9213 3241 9219 

HAIL...<.75IN
WIND...60MPH
 
$$

19
3 follow-up statements
760 
WWUS54 KJAN 292123
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
423 PM CDT SAT APR 29 2017

ARC003-LAC067-292230-
/O.CON.KJAN.SV.W.0232.000000T0000Z-170429T2230Z/
Ashley AR-Morehouse LA-
423 PM CDT SAT APR 29 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS AND MOREHOUSE PARISHES...

At 423 PM CDT, severe thunderstorms were located along a line
extending from 7 miles west of West Crossett to near Beekman to near
Monroe, moving northeast at 65 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Crossett and West Crossett around 430 PM CDT. 
  North Crossett and Berlin around 435 PM CDT. 
  Bastrop, Hamburg and Old Milo around 440 PM CDT. 
  Fountain Hill around 445 PM CDT. 
  Galion, Snyder and Beekman around 450 PM CDT. 
  Jones around 500 PM CDT. 
  Wilmot around 505 PM CDT. 
  Parkdale around 510 PM CDT. 

Other locations impacted by these severe thunderstorms include
Bonita, Collinston, Mer Rouge and Oak Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3315 9211 3320 9214 3331 9198 3340 9199
      3339 9146 3297 9144 3285 9157 3262 9166
      3261 9172 3256 9174 3257 9181 3252 9184
      3253 9190 3266 9191 3271 9197 3271 9204
      3269 9205 3271 9206 3301 9207 3309 9214
TIME...MOT...LOC 2123Z 213DEG 55KT 3315 9215 3298 9195 3255 9206 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

19
224 
WWUS54 KJAN 292215
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
515 PM CDT SAT APR 29 2017

ARC003-LAC067-292230-
/O.CON.KJAN.SV.W.0232.000000T0000Z-170429T2230Z/
Ashley AR-Morehouse LA-
515 PM CDT SAT APR 29 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS AND MOREHOUSE PARISHES...

At 514 PM CDT, severe thunderstorms were located along a line 
extending from near Montrose, to near Parkdale to 8 miles southeast 
of Wilmot, to 10 miles east of Farmerville, moving northeast at 55 
mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Portland, Montrose and Parkdale around 520 PM CDT. 

Other locations impacted by these severe thunderstorms include
Bonita, Collinston, Mer Rouge and Oak Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3315 9211 3320 9214 3331 9198 3340 9199
      3339 9146 3297 9144 3285 9157 3262 9166
      3261 9172 3256 9174 3257 9181 3252 9184
      3253 9190 3266 9191 3271 9197 3271 9204
      3269 9205 3271 9206 3301 9207 3309 9214
TIME...MOT...LOC 2214Z 218DEG 38KT 3337 9152 3314 9148 3296 9148 3281
9222

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

19
347 
WWUS54 KJAN 292229
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
529 PM CDT SAT APR 29 2017

ARC003-LAC067-292238-
/O.EXP.KJAN.SV.W.0232.000000T0000Z-170429T2230Z/
Ashley AR-Morehouse LA-
529 PM CDT SAT APR 29 2017

...THE SEVERE THUNDERSTORM WARNING FOR ASHLEY COUNTY IN SOUTHEASTERN
ARKANSAS AND MOREHOUSE PARISHES WILL EXPIRE AT 530 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with these thunderstorms.

LAT...LON 3315 9211 3320 9214 3331 9198 3340 9199
      3339 9146 3297 9144 3285 9157 3262 9166
      3261 9172 3256 9174 3257 9181 3252 9184
      3253 9190 3266 9191 3271 9197 3271 9204
      3269 9205 3271 9206 3301 9207 3309 9214
TIME...MOT...LOC 2228Z 229DEG 36KT 3345 9142 3322 9138 3304 9138 3289
9212

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:31 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Apr 29, 12:31 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1231 PM CDT Sat Apr 29 2017

...SEVERE WEATHER AND FLOODING POSSIBLE THIS WEEKEND...

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
Strong southerly winds will be the main hazard today. Sustained
winds have already increased to over 20Kts at also every TAF site
with gusts of 30+ recorded at some. Winds will continue to
increase over the next few hours. TS will develop in the vicinity
of the western most sites this afternoon as a shortwave approach
the region from the south. CIGs will lower to MVFR levels tonight
as winds remain strong and gusty from the south. A line of storms
will begin to approach the region from the west late in the period
and TSRA will begin to prevail.

&&

.DISCUSSION...

At 10AM, temperatures have already eclipsed the 80 degree mark
throughout the ArkLaMiss coupled with strong southerly winds.
Sustained windspeeds of 20 mph with gusts near 30 have already
been observed at several sites around the region. These winds
will continue to increase over the next few hours. Changes were
made to the forecast to increase thunderstorm chances this
afternoon and evening due to convection, associated with a
shortwave, already firing along the Texas-Louisiana border. Well
initialized short term models such as the HRRR, portray this blob
of convective storms racing towards the region today before
entering NE Louisiana this afternoon, eventually crossing the MS
River late this afternoon and evening. An unstable atmosphere
will be in place by this afternoon with SBCAPE readings exceeding
2000 j/kg and 0-6km lapse rates greater than 6.5 C/km. This
unstable atmosphere coupled with deep layer sheer values
approaching 30kts could result in some severe thunderstorms. The
best chances for storms today will be in the western portions of
the area but can't count out a storm reaching as far east as the
Jackson Metro during the early evening. /jpm3/

Prior discussion below:

Today through tonight,

The main concerns for today will be the potential for strong and
gusty winds across the entire forecast area, and perhaps a few
severe storms over western portions of the area this afternoon.
An upper-level closed low spinning over the Four Corners region
this morning will swing into the Southern Plains by tonight. A
surface low will move from central Texas toward the KS/MO border
during this time as well, advancing a north-south oriented cold
front through central Louisiana by late tonight. In response to
the advancing low pressure system, the pressure gradient and low-
level height gradients will tighten across the region. We expect
this to result in strong winds across the ArkLaMiss by mid-morning
and lasting through the afternoon. Sustained southerly winds
around 25 to 30 mph during peak afternoon heating will be
accompanied by gusts of 35 to 40 mph. A few stronger gusts can't
be ruled out especially through the Delta where the gradient
should be strongest. Although upper- level forcing will be fairly
meager during the afternoon and most of the area should remain
capped, a few showers and thunderstorms may develop across mainly
western portions of the area today. A compact shortwave
disturbance was noted on water vapor satellite imagery off the
TX/LA coastline this morning. Various model guidance responds to
this disturbance by generating a cluster of thunderstorms by late
afternoon. High amounts of instability coupled with around 20 to
30 kts of deep layer shear suggest that any storms that do develop
could be strong to severe. The primary hazards would be hail and
damaging wind gusts. Convection could also help to mix down some
of the stronger winds from a few thousand feet off the surface.

Then attention turns toward the approaching cold front and the
thunderstorms which are expected to accompany it into our region
late tonight. Most of the heavy rain and severe weather potential
with these storms will be during the day on Sunday, but the line is
currently expected to move into northeast Louisiana and far
southeast Arkansas just before sunrise tomorrow. See below for more
details on this round of thunderstorms. /NF/

Sunday through next Friday night,

Severe weather/heavy rainfall are still anticipated Sunday into
Sunday evening, and potentially again during the middle of next
week.

For Sunday, NWP guidance continues to portray a consistent
scenario with an intense linear convective system expected to
move into Southeast Arkansas and Northeast Louisiana by daybreak,
and then east of the MS River by mid morning. However, uncertainty
exists regarding convective evolution along and east of the I-55
corridor as we go into the afternoon.

Expect the potential for severe weather (including damaging wind
gusts, hail, and perhaps a few tornadoes) with the first round of
convection in the morning given ML CAPE ~ 1000 j/kg and strong
low level shear, and the potential for flash flooding due to
rainfall rainfall rates > 2 inches per hour in what will be a
maxed out airmass in terms of climatological moisture values
(Precipitable water ~ 2.2 inches, H850 Td ~ 16C). From there, CAM
guidance suggests the initial storms will diminish as the QLCS
moves east of the I-55 corridor and into a less favorable
environment, but continued impressive moisture transport
associated with a 50+ kt low level jet and ~350K low level theta-e
ridge should combine with upstream instability/convergence to
support renewed convection ahead of the surface cold front later
in the afternoon. So expect a new convective system to potentially
form farther west as the initial system dissipates during the
afternoon. This newer system would have a similar environment to
work with, one that is supportive of severe weather and heavy
rainfall, as it moves through Central and into eastern MS.

In the graphics/HWO, we are adding some timing detail and
generally conveying the same impacts as previously depicted, but
we're not quite ready to issue a flash flood watch until some
inconsistencies associated with coordination can be ironed out.
Would also like to see a clearer depiction of the convective
evolution Sunday afternoon - the current signals do not inspire a
lot confidence in where locally heavier rainfall may occur.

After storms move east of the area Sunday night, expect a couple
of days of dry weather. But the flow will back quickly ahead of an
amplifying trough Wednesday resulting the rapid return of very
moist and unstable air. Various ensemble/deterministic global
models offer a range of QPF scenarios, and they all point to the
potential for heavy rainfall and severe weather, especially for
locations along/south of the I-20 corridor. With this event
several days away, will continue to focus on the near term threats
before advertising this system in the HWO/graphics. It looks for
now like the potential will end as we go beyond Thursday. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       89  73  78  54 /  19  19  99  45
Meridian      89  72  81  56 /  11  13  78  87
Vicksburg     89  72  74  54 /  32  46 100  15
Hattiesburg   87  72  81  57 /  21  12  81  80
Natchez       88  72  74  54 /  36  44 100  17
Greenville    89  72  73  53 /  39  72 100  12
Greenwood     89  72  76  53 /  24  31 100  25

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 7 PM CDT this evening for MSZ018-019-025>066-
     072>074.

     Flash Flood Watch from late tonight through Sunday evening for
     MSZ018-019-025>029-032-034>037-040>043-047>049-053>055-
     059>063.

LA...Wind Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
     023>026.

     Flash Flood Watch from late tonight through Sunday evening for
     LAZ007>009-015-016-023>026.

AR...Wind Advisory until 7 PM CDT this evening for ARZ074-075.

     Flash Flood Watch from late tonight through Sunday evening for
     ARZ074-075.

&&

JPM3
Hazardous weather outlook, Apr 29, 1:08 PM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
108 PM CDT Sat Apr 29 2017

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-053-059-060-301815-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Warren-
Claiborne-Jefferson-Adams-
108 PM CDT Sat Apr 29 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, southwest Mississippi, and
west central Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...remainder of today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...remainder of today

Strong to severe thunderstorms capable of producing hail and
damaging winds will be possible this afternoon and evening.

Strong and gusty winds will develop across the area today, with
the strongest winds expected through northeast Louisiana, far
southeast Arkansas, and the Delta region of Mississippi where
gusts from 40 to 45 mph will be possible. A wind advisory is in
effect for the entire area.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A line of thunderstorms bringing torrential rainfall and severe
weather is expected to move through the region on Sunday. Areas
of flooding are likely due to the potential for rainfall of 2 to 3
inches over a relatively short period of time. Some areas could
see as much as 4 to 6 inches of rain. Hail, damaging wind gusts,
and a few tornadoes will also be possible with the thunderstorms.

(www.weather.gov/images/jan/graphicast/image3.png)
(www.weather.gov/images/jan/graphicast/image4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through Sunday.

MSZ029>033-037>039-044>046-050>052-056>058-064>066-072>074-301815-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee-
Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-Smith-Jasper-Clarke-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
108 PM CDT Sat Apr 29 2017

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...The rest of Today and Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...remainder of today

Strong and gusty winds will develop across the area today, with
wind gusts of 35 to 45 mph possible. A wind advisory is in effect
for the entire area.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A line of thunderstorms bringing torrential rainfall and severe
weather is expected to move through the region on Sunday. Areas
of flooding are likely due to the potential for rainfall of 2 to 3
inches over a relatively short period of time. Some areas could
see as much as 4 to 6 inches of rain. Hail, damaging wind gusts,
and a few tornadoes will also be possible with the thunderstorms.

(www.weather.gov/images/jan/graphicast/image3.png)
(www.weather.gov/images/jan/graphicast/image4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Sunday
through Sunday night.

MSZ026>028-036-042-043-048-049-054-055-061>063-301815-
Grenada-Carroll-Montgomery-Holmes-Yazoo-Madison MS-Hinds-Rankin-
Copiah-Simpson-Franklin MS-Lincoln-Lawrence-
108 PM CDT Sat Apr 29 2017

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, south central
Mississippi, and southwest Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...remainder of today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...remainder of today

Strong to severe thunderstorms capable of producing hail and
damaging winds will be possible this afternoon and evening.

Strong and gusty winds will develop across the area today, with
the strongest winds expected through northeast Louisiana, far
southeast Arkansas, and the Delta region of Mississippi where
gusts from 40 to 45 mph will be possible. A wind advisory is in
effect for the entire area.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A line of thunderstorms bringing torrential rainfall and severe
weather is expected to move through the region on Sunday. Areas
of flooding are likely due to the potential for rainfall of 2 to 3
inches over a relatively short period of time. Some areas could
see as much as 4 to 6 inches of rain. Hail, damaging wind gusts,
and a few tornadoes will also be possible with the thunderstorms.

(www.weather.gov/images/jan/graphicast/image3.png)
(www.weather.gov/images/jan/graphicast/image4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through Sunday night.

3

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
 or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Apr 29, 2:17 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     NON-TSTM WND DMG 2 E DERMOTT             33.53N 91.41W
04/29/2017                   CHICOT             AR   EMERGENCY MNGR

            TREES DOWN ALONG HWY 165 FROM
            NON-THUNDERSTORM WINDS.

&&

TW
Local storm report, Apr 29, 2:40 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     NON-TSTM WND DMG GREENVILLE              33.39N 91.05W
04/29/2017                   WASHINGTON         MS   NWS EMPLOYEE

            LARGE SECTION OF TREE BLOWN ONTO AN OFFICE
            BUILDING CAUSING SOME ROOF DAMAGE.

&&

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 11:50 AM CDTFlash Flood WatchJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more28 hr
Apr 29, 4:49 PM CDTSevere Thunderstorm WarningJANWest Carroll86 min
Apr 29, 5:41 PM CDTSevere Thunderstorm WarningJANMorehouse29 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2017Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.